Hail, Custer
- When
- June 20, 4:40 PM CST
- Where
- Custer County, 6.27 mi W of Callaway
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.290, -100.050
Weak northwesterly flow aloft and moderate instability produced multicellular thunderstorms with golfball sized hail across southern Custer County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Weak northwesterly flow aloft and moderate instability produced multicellular thunderstorms with golfball sized hail across southern Custer County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 20, 2:16 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT FRI JUN 20 2008 DISCUSSION... SCATTERED TSRA FIRING THIS AFTN ALONG WEAK SFC CONVERGENT FLOW FROM NEAR KVTN THROUGH KBBW. CORRESPONDING SBCAPES NEAR 1500J/KG WITH 0-6KM SHEAR 35KTS. STORMS HAVE BEEN PULSE TYPE AND MULTICELLULAR. BRIEF SEVER POTENTIAL REMAINS THROUGH PEAK HEATING 23Z...THEN ACTIVITY SHOULD RAPIDLY DISSIPATE. WILL COVER AREAS WITH A 20 POP THIS EVENING...THEN DRY. UPPER LOW ROTATING FROM ONTARIO CANADA INTO THE UPPER GREAT LAKES WILL BRING CHC FOR TSRA ACROSS NERN FA WITH SEPARATE AREA DOWNSTREAM OF BLACKHILLS IN THE NWRN FA. REMAINDER OF AREA SHOULD REMAIN DRY THROUGH SATURDAY NIGHT. BETTER PCPN CHANCES RETURN SUNDAY NIGHT THROUGH MONDAY NIGHT AS ALEUTIAN LOW ROTATES ACROSS NRN PLAINS AND FLATTENED UPPER RIDGE. PREFERRED ECMWF REMAIN THE MOST FAVORABLE. .LONGER TERM... SYNOPTIC PATTERN WILL BE FAVORABLE FOR MORE ACTIVE WEATHER. UPPER RIDGE WILL REMAIN CENTERED OVER TEXAS AND NEW MEXICO WITH FAST ZONAL FLOW ACROSS THE NRN PLAINS. MOISTURE WILL REMAIN IN PLACE. WHILE SEVER WEATHER WILL BE POSSIBLE EACH DAY...THE GREATER POTENTIAL WILL RESIDE WITH HEAVY RAINFALL AND THE POSSIBILITY FOR ISOLATED FLASH FLOODING RETURNING TO THE REGION. TEMPERATURES WILL BE SEASONABLE IN THE UPPER 80S WITH LOWS AROUND 60...WHICH IS JUST SLIGHTLY ABOVE NORMAL FOR THE FIRST FULL WEEK OF SUMMER. .AVIATION... WEAK SFC HIGH PRESSURE WILL RESIDE ACROSS WESTERN NEB THROUGH FRIDAY AFTERNOON. COOL...RELATIVELY DRY AIR OVER SOUTH DAKOTA WILL MOVE SOUTH INTO NEB EAST OF THE HIGH PRESSURE CENTER...WHICH WILL TEND TO INHIBIT WIDESPREAD THUNDERSTORM DEVELOPMENT IN THE VICINITY OF THE KLBF AND KVTN TAF SITES. AN UPR LVL DISTURBANCE OVER THE ROCKIES WILL FAVOR THUNDERSTORM DEVELOPMENT ALONG THE HIGHER TERRAIN OF WYOMING AND COLORADO. A FEW OF THESE STORMS MAY APPROACH KLBF DURING THE EVENING...BUT THE PROBABILITY OF THIS HAPPENING IS TOO LOW TO INCLUDE IN THE CURRENT FORECAST. OTHERWISE...BESIDES HIGH TO MID LVL SCT CLOUDINESS...WINDS WILL GENERALLY REMAIN LIGHT...WITH A WESTERLY COMPONENT DEVELOPING FRIDAY NIGHT/SATURDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG/GARNER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 PM CDT FRI JUN 20 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-212100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 358 PM CDT FRI JUN 20 2008 /258 PM MDT FRI JUN 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS HAVE FORMED OVER NORTH CENTRAL NEBRASKA FRIDAY AFTERNOON AS A WEAK UPPER LEVEL DISTURBANCE INTERACTS WITH A MODERATELY UNSTABLE AIRMASS. THESE STORMS HAVE DISPLAYED MULTICELLULAR CHARACTERISTICS...REMAINING SUB SEVERE THROUGH THE AFTERNOON...THOUGH MARGINALLY SEVERE HAIL AND GUSTY WINDS ARE POSSIBLE INTO FRIDAY EVENING. OTHER STORMS FORMING OVER WESTERN SOUTH DAKOTA AND EASTERN WYOMING MAY ADVANCE INTO WESTERN NEBRASKA FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH NEXT WEEK. IT IS UNCERTAIN AT THIS TIME WHETHER THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
The North Platte radar (KLNX), 86 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105226, 105227.